Review: could Depakote cause Ms (Multiple sclerosis)?
Summary: Ms is found among people who take Depakote, especially for people who are female, 40-49 old, have been taking the drug for < 1 month, also take medication Avonex, and have Multiple sclerosis.
We study 29,616 people who have side effects while taking Depakote from FDA and social media. Among them, 111 have Ms. Find out below who they are, when they have Ms and more.
You are not alone: join a mobile support group for people who take Depakote and have Ms >>>
Depakote has active ingredients of divalproex sodium. It is often used in bipolar disorder. (latest outcomes from 30,950 Depakote users)
Ms (a nervous system disease that affects your brain and spinal cord. it damages the myelin sheath) has been reported by people with multiple sclerosis, relapsing-remitting multiple sclerosis, depression, pain, high blood pressure. (latest reports from 222,627 Ms patients)
On Feb, 27, 2015: 29,616 people reported to have side effects when taking Depakote. Among them, 111 people (0.37%) have Ms.
Time on Depakote when people have Ms * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
Gender of people who have Ms when taking Depakote * :
Age of people who have Ms when taking Depakote * :
Severity of Ms when taking Depakote ** :
How people recovered from Ms ** :
Top conditions involved for these people * :
- Multiple sclerosis (84 people, 75.68%)
- Pain (18 people, 16.22%)
- Convulsion (14 people, 12.61%)
- Petit mal epilepsy (12 people, 10.81%)
- Oedema (10 people, 9.01%)
Top co-used drugs for these people * :
- Avonex (46 people, 41.44%)
- Neurontin (32 people, 28.83%)
- Rebif (28 people, 25.23%)
- Betaseron (26 people, 23.42%)
- Baclofen (22 people, 19.82%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Get connected: join our support group of depakote and ms on
Do you have Ms while taking Depakote?
You are not alone! Join a mobile support group:
- support group for people who take Depakote and have Ms
- support group for people who take Depakote
- support group for people who have Ms
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
- I have been taking tecfidera for 6 months now and am getting noise's and feelings of movements in my head, seriously,. told my physicians assistant but she said that she has not heard of that..
Started Tecfidera 6 months ago. Have been getting crazy noises in my brain, ticking and expanding feeling. seems to be there more while sleeping at night. Has anyone felt this?
- How do i know if an injection site is infected?
I have MS and take an injection 3 times a week. My stomach area on my left side will occasionally burn or sting days after as if I just did my injection 5 minutes prior. I've been taking the injections since 2007 and this basically started maybe 3 weeks ago. The pain is on and off.
- Bipolar 2 since 1975. recently d/c'd lithium. looking for a treatment that will not make glaucoma condition worse (1 answer)
I am trying to determine which medication to use now that my 40 year successful run with Lithium is over. (The kdneys say it's time to quit). However, I do not want to increase intraocular pressure by using a medication known to increase said pressure. Most importantly, I do not want to lose my livelihood or cause my family and friends unforeseen difficulty due to ineffective medications. I have little faith in the alternatives and see Depakote, Geodon, and Lamictal as poor seconds at
best. Any suggestions???
- Can clyndamican cause a seizure while taking depakote
I am currently taking Depakote Extended Realease 1000mgs at bedtime with Clyndamican an antibiotic. I have been feeling dizzy, fatigue, headaches, body aches, sore throat, and pain and pressure in my chest. I would like to know if these two medications mixed together are causing me these problems, and if it can cause me a seizure.
- Can my sister take phentermine with multiple sclerosis to lose weight
I worry she is taking a pill that will affect the nervous system and may not be good for her body.
More questions for: Depakote, Ms
You may be interested at these reviews (Write a review):
- Tecfidera and psychosis
When our 31 year old daughter with Multiple Sclerosis started the 120 mg of Tecfidera, we noticed that she started becoming chatty-- talking more that usual. After a week on the lower 120 mg, she started on the higher 240 mg dosage. Her chatter increased significantly. By the second day on the higher dosage of Tecfidera, she was becoming completely out of control with excessive talking. She could not stop. We ended the Tecfidera 240 mg after two days and did not go back to the lower dosage. Her ability to sleep was diminishing on the lower dosage. By the time she reached the normal 240 mg, she stopped sleeping altogether. Even with taking 2 Tylenol PM, it didn't phase her. She could not sleep. We informed her neurologist and he prescribed the sleep aid Clonazepam 0.25 mg. Taking two tablets allowed her to sleep 7 hours--- but then she became completely Manic showing all the symptoms of Psychosis. There is no previous Bi-Polar/Manic in her history or in her family's history. Two days off the Tecifidera, she has become argumentative and combative. She is angry and impatient. This behavior is completely opposite of her normal behavior. The has always been one of the sweetest people on the planet. Any suggestions to help her get off this Psychosis episode??
- Ampyra vs kidney stones
Started taking Ampyra Sept 1, 2014.
Had a severe kidney stone in mid-September.
Another two weeks ago.
No family history or them. I also have no history of them.
Drink fresh squeezed lemon daily and lots of water.
Take Ibuprofen when it starts up.
Ampyra is helping with leg strength a tiny bit.
My MS is 40 years old so it is acting like it is old!
- Dont use copaxone. it caused huge necrosis of my flesh!!
I took injections for 1.5 yrs. No problem. Then received a batch that caused huge indentions in my skin. I am a body builder, very obsessed with how my body and skin looks. Now I have massive (1/2 dollar sized) craters in my thighs and upper arms. I can no longer compete. Copaxone ruined my life. So sad, I was diagnosed with MS, but it's the medication that destroyed me. it's the f**ing treatment
. Be careful. The drug companies don't care. They are just making $$$ off of you.
- Seizure patient was on depakote for 16 years now on keppra 1500 mg.
I am 28 years old and been off depakote for 5 months. I started keppra to control my seizure disorder, which works great. But for the past year I have developed osteoarthritis in my thoracic, si joints, and lumbar. I get alot of muscle hypersensitivity and pain. Can any of this be due to long term effects of seizure meds?
- Ms relapse - changed to copaxone in april
I've never joined one of these sites but saw this site. I have had MS for 14yrs but changed to Copaxone in April, had a relapse last week and wondered how others were getting on with it. I have a puffy left calf/ankle which can be a side effect of Copaxone - have others had this - can you reduce the swelling?
If I haven't started using this site - my apologies!
More reviews for: Depakote, Ms
Comments from related studies:
From this study (2 days ago):
Epival is the only new drug that has been administered to me in the last 6 months, The pain has spread from my submandibular on both sides of neck to under my left ear. I am very sick and undergoing tests.
From this study (6 days ago):
Needed two doses of steroids
From this study (2 weeks ago):
complaints of abdominal pain then had projectile vomiting at the hospital
Post a new comment OR Read more comments
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.